Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Comparison theorems for gravity waves in basins of variable depth

Author: Chia Shun Yih
Journal: Quart. Appl. Math. 33 (1976), 387-394
MSC: Primary 76.35
DOI: https://doi.org/10.1090/qam/449167
MathSciNet review: 449167
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Surface waves of a homogeneous liquid and internal waves of a stratified liquid in basins of variable depth are considered. Inequalities involving the frequencies of oscillation are obtained when a container with one size or geometry is compared with another with a different size or geometry, when waves with one wavelength are compared with waves with another wavelength, or when one stratification is compared with another. Since exact solutions for gravity waves in basins of variable depth are so rare, one hopes the comparison theorems presented herein will be useful.

References [Enhancements On Off] (What's this?)

  • [1] Horace Lamb, Hydrodynamics, 6th ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1993. With a foreword by R. A. Caflisch [Russel E. Caflisch]. MR 1317348
  • [2] N. N. Moiseev, Adv. Appl. Mech. 8, 241 (1964)
  • [3] C. -S. Yih, Internal waves in channels of variable depth, presented to 9th Symposium of Naval Hydrodynamics, 1972, Paris

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.35

Retrieve articles in all journals with MSC: 76.35

Additional Information

DOI: https://doi.org/10.1090/qam/449167
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society